PDA

View Full Version : Anyone have successful taper stories?



DoraFlora
23-11-16, 22:44
Hi All,

I have been on .25 clonazepam once daily for past 2 months. (Prior to that I had 1mg ativan daily for 6 weeks)
My SSRI seems stable and some days I wake up and take the clonazepam as habit, not because I feel it's needed. So my psychiatrist and I decided we would try to start a taper process. She (and I) think I am ready.

She says I should alternate taking .25mg one day (a full pill), then half pill the next day, then full pill, etc
She's suggesting this for two weeks. Then on week 3 I will just take a half pill daily for as long as needed.

I am nervous and wondering if anyone has had success coming off low dose clonazepam?

All bodies are different I know, but I'd like some positive feedback if there is some out there

I was torn about doing it at this time of year. It's very busy at work (retail during holidays) which either will increase my anxiety or give my mind something to focus on. I'm not sure which, but hoping someone can give me some positive advice or encouragement. :shrug:

Not every taper story out there is a horror story, they're just easier to find. haha

Thanks.

-Dora

.Poppy.
24-11-16, 03:15
I was on Clonazepam (.25 mg) for a solid 6-7 months. I still have it and take it if things seem really rough, but I take it rarely.

I recently "quit" it - about 2 weeks ago - but I was off fast; I think I tapered for about 3 weeks.

I have no horror story, though I was expecting one. The biggest thing is I've had trouble sleeping, but I've also been under excessive stress lately and that certainly doesn't help. Otherwise, all was well.

If I ever go off my SSRI, I honestly think that will be a more difficult transition.

DoraFlora
25-11-16, 00:01
Poppy,
Thanks so much for that encouragement. Our of curiosity did you cut your dose in a certain way or how did you come off it?
I absolutely know every body is different and we all have different experiences, but I am just wondering what approach you took.

-Dora

.Poppy.
25-11-16, 14:22
I took half a pill for two weeks, then a quarter for the last week and I was off.

As I said, I do still take as needed. I'm in a stressful class right now and will be starting a new job after Christmas so I may end up needing it a bit more to get through, but I try not to take it unless I'm an absolute anxious mess. Otherwise, I'm fine.

I didn't read any horror stories before tapering though, so I didn't give my anxiety much of a chance to latch on to fear :)

I'm sure you'll be just fine!

ana
25-11-16, 21:15
It took me 3 months to completely withdraw Rivotril after I'd been on it for 9 years (0.25 mg, once a day). I started off by cutting a tablet in half, and taking a quarter with that half for at least 4 weeks, then cut down to a half, a quarter, and eventually, I took none. It was a scary, difficult experience for me, I can't deny that, for I had developed a mental (and perhaps a physical) dependency on the medication. This was the cause of the sadness I'd feel, the shaking and trembling, the feelings of intense anxiety.
Even now, 4 months after the witdrawal, I still can't let go of Rivotril completely, and I take it on an as per needed basis. Usually, this is half a tablet 3 times a week.
All in all, it's a long, but necessary process, and I'm sure you can do it. Good luck! :)

emmegee
13-12-16, 02:39
I was on klonopin every day for over two years. My neuro prescribed it for dizziness and headaches due to post-viral syndrome. My psychiatrist told me I may never be able to get off of it. I was on .5/day. I decided to try to taper after the two years. I dropped to .25/day for a few months and then to 12.5/day for a few weeks, then only 2 or 3 days a week. It was not difficult at all and I had no withdrawal symptoms.

DoraFlora
03-01-17, 00:57
Thanks all. I went down to step two of my taper on December 15th. (Which is half a .25mg pill once a day) The first week all seemed well, but on Christmas Eve I had a bad panic attack and crash.
And since then I have not bounced back fully.
It's hard to know if this is the downstep of the clonazepam (since many sites seem to suggest that from 1-3 weeks is the peak of the withdrawal symptoms), if it's the stress so many experience during the holidays, if it's a hormonal change or perhaps (I hate to think) just a horrible dip for no discernable reason.

Oh the joy of not knowing what is triggering this all...

GlassPinata
03-01-17, 01:00
The only drug I've been on was Prozac (20 mg), but when I wanted to get off it I spoke to a friend who is a pharmacist, and he told me to cut down to one pill every other day, and after a week, one pill every three days, and after six days of that, then stop altogether.
Maybe not the most scientific method in the world, but then Prozac is not one of the notoriously difficult drugs to taper off of, and even if I'd quit cold turkey I might've been fine. As it was, I was fine, no side effects.... except that the anxiety came roaring back once the Prozac was out of my system. :(